• Ninibell's Avatar

    Ninibell asked a questionBreast Cancer

    Questions about tamoxifen

    8 answers
    • Paw's Avatar
      Paw

      GA I took tamoxifen for five years my hair grew back during the time I was taking tamoxifen. Please get a full body ct scan every 6 - 12 months after the five years. No one is guaranteed being free of cancer after 5 years. I was diagnosed with breast cancer in October 1998. March 2011 I was diagnosed with stage IV metastastic breast cancer. The cancer spread to my liver, lungs, and spine. I feel that if I continued taking tamoxifen or any other treatments.

      over 4 years ago
    • Ninibell's Avatar
      Ninibell

      Thank you all for your answers! I also thought my thyroid was out of whack as I have been on thyroid meds for 15 years or so. But I have that checked yearly and this last time everything was in normal range. When my hair grew back after chemo, it grew back exactly as it was before it fell out. I feel like in the last 2 or so years it has been thinning. I was taking lots of different vitamins during and after chemo and had stopped taking thme on and off for like the last 6 months but have recently started taking them again just in case thats the reason for the hair loss. Ruthieq, I was thinking the same thing. The fact that the hormones are blocked makes logical sense to me. I even went to my dermatologist to see if he could tell me why but he wanted me to do ALOT of lab work, and well, I just don't have the money to spend. He did however, say that it was "probably why". That was a good enough answer for me considering I can't pay for the lab work. I was just wondering if anyone else had gone through this. Sounds like no, which has me a little worried but I will just have to figure it out from here. I only have 8 more months of Tamoxifen (yay!!) and maybe it will start growing back after that?? Thanks again everyone!

      over 4 years ago
    • Laugh's Avatar
      Laugh

      Although I didn't have hair thinning during Tamoxifen treatments, I had to stop taking that drug due to the fact that in the 2 years since the operation/treatment my uterine lining had abnormal changes, to the extent that my OBGYN suggested I stop the medication. Before the treatments had begun and the surgery, my OBGYN had advised for me to have an ultrasound of my uterine lining so a comparison before and after could be made. I hope your question will meet with productive answers. From Laugh!

      over 4 years ago
  • Ninibell's Avatar

    Ninibell started following

  • Ninibell's Avatar

    Ninibell posted an update

    Hi! I hope there is someone who can help. I've been taking tamoxifen for 4 yrs and 3 mos now and my hair is thinning so bad that I'm afraid I'm gonna have bald spots by the time my 5 years is up!! Has anybody else experienced this? If so, when you stop the tamoxifen, does it grow back? I know everybodys experience is different. I'm just hoping someone might have some insight. Is there any vitamins I can take that might help this? Also, I want to know what to expect after I go off tamoxifen. Are all my hormones gonna come raging back and I'm gonna be a hormonal mess? Lol. Please help if you can! Thank you :)

  • Ninibell's Avatar

    Ninibell shared an experience

    Celebration (Finished treatment)

  • Ninibell's Avatar

    Ninibell shared an experience

    Radiation (External radiation )

  • Ninibell's Avatar

    Ninibell shared an experience

    Drug or Chemo Therapy (Chemotherapy)